CFDP 1394

Generalized Potentials and Robust Sets of Equilibria

Author(s): 

Publication Date: January 2003

Pages: 36

Abstract: 

This paper introduces generalized potential functions of complete information games and studies the robustness of sets of equilibria to incomplete information. A set of equilibria of a complete information game is robust if every incomplete information game where payoffs are almost always given by the complete information game has an equilibrium which generates behavior close to some equilibrium in the set. This paper provides sufficient conditions for the robustness of sets of equilibria in terms of argmax sets of generalized potential functions and shows that the sufficient conditions generalize the existing sufficient conditions for the robustness of equilibria.

Keywords: 

incomplete information, potential, refinements, robustness

JEL Classification Codes: C72, D82

Note: 

Published in Journal of Economic Theory (September 2005), 124(1): 45-78 [DOI]